Hail, Lucas
- When
- May 27, 5:44 PM EST
- Where
- Lucas County, Sylvania
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.717, -83.700
Penny size hail was observed.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 27, 1:25 PM EST, 4 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 225 PM EDT THU MAY 27 2004 .DISCUSSION... TONIGHTS PROBLEM IS WHETHER TSTMS WL BE SEVERE AND WHETHER A FLOOD WATCH WILL BE NEEDED. ATTM THE LOW CLDS LIMITING OUR INSTABILITY...HOWEVER...THE MAIN FOCUS OF ACTIVITY SHOULD BE THE COLD FRONT WHICH WILL MOV INTO NW OH ARND 05Z. SEVERE WX THREAT MAY BE LOW IF WE HAV TO WAIT TILL AFT 05Z. ALSO WATCHG BOUNDARY CENTRAL IL.TSTMS WL PROBABLY FIRE ON THAT BY 22Z. THAT ACTIVITY MAY JUST MISS THE CWA. ATTM IT LOOKS LIKE MOST OF THE WEATHER SHOULD BE OUT OF CWA. DRY WEATHER FOR FRI THRU SAT NGT. ATTM WILL TRY TO KEEP ERN CWA DRY FOR MUCH OF SUNDAY. ATTM MODELS IN AGREEMENT WITH MOVG COLD FRONT THROUGH QUICKLY ON MEMORIAL DAY...MOST OF THE WEATHER SHOULD BE SUNDAY NIGHT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && KIELTYKA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 608 AM EDT THU MAY 27 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-271207- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 608 AM EDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST AND NORTH CENTRAL OHIO THIS AFTERNOON EXPANDING INTO NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA BY THIS EVENING. .DAYS TWO THROUGH SEVEN... THERE IS A POSSIBILITY OF SEVERE STORMS ON MONDAY...MEMORIAL DAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OR TONIGHT IF SEVERE STORMS BEGIN TO DEVELOP.
The Detroit radar (KDTX), 111 km away, was scanning. The volume nearest the first event began at 22:42 UTC.
3 hail. Local standard time, as filed.
Penny size hail was observed.
Penny size hail was observed three miles southeast of Rock Creek near Roaming Shores.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400751, 5400752, 5400753.